Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 12, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Feb 11, 2021, 3:35 AM HST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2021, 3:35 AM HST (13:35 UTC)
- Expired
- Feb 15, 2021, 3:30 PM HST
- In force
- 4 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
121 WHHW70 PHFO 111335 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 335 AM HST Thu Feb 11 2021 PHZ119>121-123-124-120245- /O.NEW.PHFO.SC.Y.0012.210211T1335Z-210213T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 335 AM HST Thu Feb 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
9 follow-up statements
216 WHHW70 PHFO 120206 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 406 PM HST Thu Feb 11 2021 PHZ119>121-123-124-121515- /O.CON.PHFO.SC.Y.0012.000000T0000Z-210213T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 406 PM HST Thu Feb 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds up to 25 knots except north in Maalaea Bay. * WHERE...Pailolo and Alenuihaha Channels, Maalaea Bay, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
730 WHHW70 PHFO 121337 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 337 AM HST Fri Feb 12 2021 PHZ110>118-122-130245- /O.EXB.PHFO.SC.Y.0012.000000T0000Z-210214T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- 337 AM HST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...Seas building to 8 to 12 feet this afternoon through Saturday. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu Leeward Waters, Kaiwi Channel, Maui County Windward Waters, Maui County Leeward Waters and Big Island Windward Waters. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119>121-123-124-130245- /O.EXT.PHFO.SC.Y.0012.000000T0000Z-210214T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 337 AM HST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds up to 25 knots except north in Maalaea Bay. Seas building to 8 to 12 feet tonight through Saturday. * WHERE...Pailolo and Alenuihaha Channels, Maalaea Bay, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
229 WHHW70 PHFO 130145 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 345 PM HST Fri Feb 12 2021 PHZ110>124-131445- /O.CON.PHFO.SC.Y.0012.000000T0000Z-210214T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 345 PM HST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds up to 25 knots in the typically windier waters around the Big Island and Maui County. Seas building to 8 to 12 feet through Saturday. * WHERE...All Hawaiian Coastal Waters. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
885 WHHW70 PHFO 131323 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 323 AM HST Sat Feb 13 2021 PHZ110>124-140230- /O.EXT.PHFO.SC.Y.0012.000000T0000Z-210215T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 323 AM HST Sat Feb 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 15 to 25 knots. Seas 10 to 15 feet. * WHERE...For the winds, Alenuihaha and Pailolo Channels, near the Hamakua coast, Maui Windward waters, Maalaea Bay, and waters south of the Big Island. For the seas, all Hawaiian waters exposed to large northwest swells. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Gibbs
487 WHHW70 PHFO 140206 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 406 PM HST Sat Feb 13 2021 PHZ110>124-141515- /O.CON.PHFO.SC.Y.0012.000000T0000Z-210215T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 406 PM HST Sat Feb 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East to southeast winds 10 to 25 kt and seas 8 to 13 feet. * WHERE...For the winds, Alenuihaha and Pailolo Channels, near the Hamakua coast, Maui Windward waters and waters south of the Big Island. For the seas, all Hawaiian waters exposed to large northwest swells. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
560 WHHW70 PHFO 141332 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 332 AM HST Sun Feb 14 2021 PHZ115-118-119-141445- /O.CAN.PHFO.SC.Y.0012.000000T0000Z-210215T0400Z/ Oahu Leeward Waters-Maui County Leeward Waters-Maalaea Bay- 332 AM HST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have dropped below advisory thresholds. Therefore the Small Craft Advisory has been cancelled. $$ PHZ110>114-116-117-120>124-150400- /O.EXT.PHFO.SC.Y.0012.000000T0000Z-210215T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 332 AM HST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Seas 9 to 13 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters and Oahu Windward Waters. * WHEN...Until 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
632 WHHW70 PHFO 150211 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 411 PM HST Sun Feb 14 2021 PHZ110>114-116-117-120>124-151515- /O.CON.PHFO.SC.Y.0012.000000T0000Z-210215T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 411 PM HST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Seas 8 to 12 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters and Oahu Windward Waters. * WHEN...Until 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
822 WHHW70 PHFO 151340 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 340 AM HST Mon Feb 15 2021 PHZ112-113-120-121-123-124-151445- /O.CAN.PHFO.SC.Y.0012.000000T0000Z-210215T1600Z/ Kauai Leeward Waters-Kauai Channel-Pailolo Channel- Alenuihaha Channel-Big Island Leeward Waters- Big Island Southeast Waters- 340 AM HST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have dropped below advisory thresholds. Therefore the Small Craft Advisory has been cancelled. $$ PHZ110-111-114-116-117-122-160400- /O.EXT.PHFO.SC.Y.0012.000000T0000Z-210216T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Oahu Windward Waters- Kaiwi Channel-Maui County Windward Waters- Big Island Windward Waters- 340 AM HST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Seas 8 to 11 feet. * WHERE...Big Island Windward Waters, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters and Oahu Windward Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
178 WHHW70 PHFO 160130 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 PM HST Mon Feb 15 2021 PHZ110-111-114-116-117-122-160230- /O.CAN.PHFO.SC.Y.0012.000000T0000Z-210216T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Oahu Windward Waters- Kaiwi Channel-Maui County Windward Waters- Big Island Windward Waters- 330 PM HST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have lowered below the threshold level of 10 feet. The advisory is no longer needed. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 3:30 AM HST, 5 minutes earlier.
Area forecast discussion, Feb 11, 3:30 AM HST, 5 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 330 AM HST Thu Feb 11 2021 .SYNOPSIS... Rather dry and stable trade wind weather will prevail during the next couple of days as a ridge holds north of the islands. Winds will shift out of the east to southeast late Friday and over the weekend, when increasing moisture moving up from the southeast will lead to an uptick in showers. Unsettled weather may develop over the islands by the middle of next week. && .DISCUSSION... Currently at the surface, a 1023 mb high is centered around 1100 miles northeast of Honolulu, while a cold front is located around 750 miles west-northwest of Kauai. Light to moderate trade winds prevail across the island chain early this morning, with some of the more sheltered leeward areas experiencing land breezes. Infrared satellite imagery shows partly cloudy conditions in most windward areas, with the exception of windward Big Island where mostly cloudy skies prevail. Meanwhile, clear to partly cloudy conditions are in place in leeward locales. Radar imagery shows scattered light showers over windward Big Island and perhaps an isolated shower affecting east Maui. Elsewhere, very little if any shower activity is present. Main short term concerns revolve around trade wind trends and rain chances through the weekend. Today through Sunday, High pressure northeast of the state will edge further east during the next couple days, then strengthen slightly while remaining nearly stationary around 1500 miles northeast of the state over the weekend. Moderate to locally breezy trades will prevail over the eastern islands, while the western islands see light to moderate trades. Some disruption to the trade flow appears likely across the western islands Friday through the weekend however, which would bring localized sea breezes and land breezes, particularly to leeward areas. Rather dry conditions will prevail through Friday, although the airmass will gradually be modifying. Light showers will be confined to windward areas with very little shower activity expected to make it into leeward locales during this time. Precipitable water values will then climb back to normal levels Friday night through the weekend, while an upper low shifts east-southeastward to the south of the state. This should bring an increase in trade wind showers to windward areas, while also allowing for some sea breeze driven shower development in leeward areas each afternoon. Sunday night through Wednesday, The GFS and ECMWF are in decent agreement with the large scale synoptic features, suggesting high pressure will remain anchored northeast of the state, while troughing develops to the west of the islands. Although details remain unclear at this time, the general pattern suggests southeasterly boundary layer flow bringing above normal precipitable water values over the state during this time. The southeasterly winds will keep winds light over the smaller islands, resulting in daytime sea breezes and overnight land breezes in most areas, while light to moderate east-southeast winds prevail on the Big Island. Showers will favor locations near the coast that are favored in southeast flow at night and during the morning, and interior and mauka locations during the afternoon and evening. There is the potential that the pattern could turn increasingly unsettled by the middle to late part of next week, so stay tuned. && .AVIATION... Latest observations indicate land breezes over Kauai and Oahu transitioning to breezy trades around Big Island and Maui, prompting issuance of AIRMET Tango for low-level mechanical turbulence there. Otherwise, prevailing VFR and light showers capable of producing nothing more than brief MVFR is expected for the remainder of the forecast period. The best chance for rain will be over Windward Big Island through this morning. AIRMET Tango is in effect for Maui through Big Island for low- level mechanical turbulence. && .MARINE... High pressure northeast of the islands will generate moderate to locally breezy trade wind flow across local waters through Friday. Winds will veer a bit and decrease this weekend as a front far northwest of the islands pushes the high eastward. This front will reach northwest offshore waters next Tuesday, with north to northeast winds expected to move in behind the front. Northwest swell forecast to arrive late Friday into Saturday will likely generate warning level surf along smaller island north and west-facing shores by late Friday night for Kauai and Saturday elsewhere. A smaller reinforcing northwest swell will move in Sunday. This reinforcing swell will either support a weekend High Surf Advisory or continue low-end High Surf Warning conditions. High surf is expect to subside Monday. No other significant swells are expected through next Wednesday. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 PM HST Friday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...Jelsema AVIATION...JVC MARINE...Powell
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.